Flood, Towner
- When
- June 1, 12:00 AM CST to June 2, 3:00 PM CST
- Where
- Towner forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.686, -99.246 (the zone’s center; the record gives no point)
[See the event description under the flood event for Richland county on 6/1/04.]
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
[See the event description under the flood event for Richland county on 6/1/04.]
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 7:45 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT MON MAY 31 2004
FORECAST CHALLENGE CONCERNS ONGOING/OVERNIGHT PCPN CHANCES/COVERAGE.
SURFACE LOW WELL EVIDENT FROM KMVX-88D FEW MILES NORTH OF DTL
BEGINNING TO SHOW SIGNS OF SHIFTING SLOWLY SE. PRESSURE WITHIN LOW
CENTER HAS ALSO BEEN RISING. THIS DEPICTED PRETTY WELL BY RUC WHICH
FILLS AND SHIFTS LOW TO MN/WISCONSIN BORDER BY 12Z. WATER VAPOR LOOP
INDICATING A COUPLE OF WEAK IMPULSES TRACKING NW WHICH HAS
MAINTAINED BANDS OF SHRA ACROSS FA. GOOD NEWS IS THAT LARGE SWATH OF
DEFORMATION ZONE RAINFALL WHICH HAS PLAGUED AREA FOR LAST SEVERAL
DAYS HAS DISSIPATED. AS A RESULT EXPECT MORE SPOTTY LIGHT PCPN
OVERNIGHT VS STEADY MODERATE RAINFALL. LITTLE CHANGE IN THERMAL
COLUMN OVERNIGHT AND WITH CLOUD COVER DO NOT EXPECT MUCH OF A
TEMPERATURE DROP. OVERALL FORECAST IN GOOD SHAPE AND DO NOT
ANTICIPATE NEED FOR UPDATE OTHER THAN TO TWEEK GRIDS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNINGS FOR RICHLAND/SARGENT/TOWNER/RAMSEY/BENSON/
EDDY/GRIGGS/BARNES AND RANSOM COUNTIES THROUGH TUESDAY.
MN...NONE.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH
DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO
CODE WILL REMAIN FXUS63 KFGF.
VOELKERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT MON MAY 31 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 615 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL LIGHT RAIN WILL OCCUR TODAY...MOST WIDESPREAD IN AREAS FROM DEVILS LAKE THROUGH FARGO AND WAHPETON TO FERGUS FALLS. IN THIS AREA AN ADDITIONAL 0.50 TO 0.75 INCHES OF RAIN WILL FALL TODAY. AREAL FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SARGENT AND RICHLAND COUNTY UNTIL MID AFTERNOON AS HEAVY RAIN SATURDAY NIGHT AS LOCALIZED FLOODING OF ROADS IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) DTR
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410131, 5410132, 5410133, 5410134, 5410135, 5410136.